Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 76, NWS Shreveport, LA

April 24, 2015Red River County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2015, 6:19 PM CDT for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2015, 6:19 PM CDT (23:19 UTC)
Expired
Apr 24, 2015, 6:45 PM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McCurtain County, OK, Red River County, TX

The radar

The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 6:30 PM CDTHAIL 0.75Idabel, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WUUS54 KSHV 242319
SVRSHV
OKC089-TXC387-242345-
/O.NEW.KSHV.SV.W.0076.150424T2319Z-150424T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 PM CDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
  NORTHEASTERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 645 PM CDT

* AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF MANCHESTER...OR 19 MILES NORTH OF CLARKSVILLE...MOVING EAST AT
  55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  IDABEL...BROKEN BOW...VALLIANT...MILLERTON...HAWORTH...GARVIN...
  CERROGORDO...BOKHOMA...MOON...OAK HILL...TOM...HOLLY CREEK...
  HARRIS...SHINEWELL...GOLDEN...GOODWATER...BRYARLY...EAGLETOWN...
  ALBION AND FARMERS HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.

LAT...LON 3411 9449 3365 9450 3367 9457 3367 9458
      3368 9459 3367 9459 3368 9462 3368 9465
      3370 9464 3369 9465 3370 9467 3369 9467
      3379 9514 3404 9514
TIME...MOT...LOC 2319Z 266DEG 46KT 3389 9504 

HAIL...1.00IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:07 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 24, 5:07 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CDT FRI APR 24 2015

.UPDATE...
JUST SENT OUT A QUICK UPDATE TO INCLUDE TORNADO WATCH 103 THROUGH
10 PM TONIGHT. STORMS TO DEVELOP ALONG AND SOUTH OF A BAROCLINIC
ZONE ORIENTED EAST TO WEST MAINLY ACROSS THE INTERSTATE 20
CORRIDOR. DAMAGING WINDS...HEAVY RAIN...HAIL...AND ISOLATED
TORNADOES POSSIBLE. /05/

.PREV DISCUSSION... /ISSUED 326 PM CDT FRI APR 24 2015/

DISCUSSION...
LATEST SFC ANALYSIS SHOWING A DEEPENING SFC LOW ACROSS SE CO INTO
SW KS WITH A DRYLINE ACROSS THE TX/OK PNDL INTO W TX. A SOUTHEAST
FLANKING WARM FRONT EXTENDED FROM THE SFC LOW AND SNAKED SOUTH
AND EAST INTO CENTRAL OK TO JUST SOUTH OF DFW TO NEAR TYR TO ESF.
THIS WARM FRONT HAS MOVED VERY LITTLE TODAY ACROSS S/CENTRAL LA
BUT HAS SHOWN A GREATER TENDENCY TO MOVE NORTHWARD INTO NORTH
CENTRAL TEXAS OVER THE LAST COUPLE HOURS. CLOUD COVER REMAINS VERY
THICK AND ITS THIS CLOUD COVER THAT HAS TEMPERED DAYTIME HIGH
TEMPS TODAY. ITS ALSO THIS CLOUD COVER THAT HAS NOT ALLOWED FOR
MUCH IN THE WAY OF INSTABILITY. LATEST MESOANALYSIS ONLY SHOWING
CAPE VALUES NEAR 1000J/KG ALONG AND SOUTHWEST OF THE SLOWLY
RETURNING NORTHWARD WARM FRONT.

SUPERCELL THUNDERSTORM THAT FORMED SOUTH OF OUR AREA EARLIER TODAY
FORMED ALONG THE WARM FRONT AND THE BEST UPPER LEVEL SUPPORT WHICH
IS MEAGER AT BEST...EXISTS OUT WEST WHERE TORNADO WATCH #100 WAS
JUST ISSUED FOR PORTIONS OF CENTRAL AND N TX. THE LATEST WRF
OUTPUT HAS SHOWN A TENDENCY TO LIFT THE WARM FRONT TOO FAR NORTH
AND THUS ITS SOLUTION WAS DISCOUNTED. HAVE INSTEAD GONE WITH A
MODEL BLEND OF THE HRRR FOR THE VERY SHORT TERM...FOLLOWED BY A
GFS/ECMWF BLEND BEYOND TONIGHT. HAVING SAID THAT...THE LATEST HRRR
SHOWS CONVECTION DEVELOPING RAPIDLY NEAR AND NORTH OF THE I-20
CORRIDOR OF N TX LATER THIS EVENING WITH SOME OF THESE STORMS
LIKELY EXHIBITING DISCRETE CHARACTERISTICS AS THEY MOVE EASTWARD
INTO OUR NW ZONES. SOME OF THIS STRONG/SEVERE CONVECTION COULD
EVENTUALLY MOVE ITS WAY INTO NW LA LATE THIS EVENING/OVERNIGHT BUT
THE EVENTUAL STORM MODE SHOULD BE FOR A BROKEN LINE OF STRONG TO
SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE REGION...RAPIDLY
EXPANDING AND SPREADING SOUTH AND EAST THROUGH THE NIGHT. DAMAGING
WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL CONTINUE TO BE
A THREAT...WITH THE TORNADIC THREAT LIKELY ORIENTED NEAR WHERE THE
WARM FRONT SETS UP LATER THIS EVENING...SOMEWHERE ACROSS NE TX
INTO WEST CENTRAL OR NORTHWEST LOUISIANA.

THE LEAD SHORTWAVE EJECTS NORTHWARD INTO THE CENTRAL PLAINS
OVERNIGHT TONIGHT WITH NEAR ZONAL FLOW IN ITS WAKE SETTING UP
ACROSS THE SOUTHERN PLAINS. THIS SHOULD RESULT IN A MUCH DRIER DAY
ON SATURDAY BUT A STRONG PRESSURE GRADIENT WILL EXIST ACROSS THE
REGION AS WELL. STRONG SOUTHWEST WINDS AND EVENTUAL SUNSHINE WILL
ALLOW FOR SFC TEMPS TO WARM WELL INTO THE 80S ON SAT AS WELL AS
SUN WITH SOME LOCATIONS LIKELY FLIRTING WITH THE 90 DEGREE MARK.
MOISTURE BEGINS TO RETURN QUICKLY BACK INTO THE REGION FROM THE
SOUTH DURING THE DAY SUNDAY INTO SUNDAY NIGHT AS YET ANOTHER UPPER
TROUGH DIGS INTO THE SOUTHWEST CONUS AND CUTS OFF ACROSS THE FOUR
CORNERS REGION LATE SUNDAY NIGHT. THIS RETURNING MOISTURE AND
INSTABILITY WILL LIKELY RESULT IN ANOTHER RISK OF STRONG TO SEVERE
THUNDERSTORMS ACROSS OUR REGION MONDAY INTO MONDAY NIGHT WITH THE
UPPER TROUGH ONLY MAKING SLOW EASTWARD PROGRESS INTO CENTRAL OK BY
TUE. THE GOOD NEWS IS BY THIS TIME...WE SHOULD BEGIN TO SEE DRY
SLOTTING ALONG THE SOUTHERN FLANK OF THE CLOSED LOW WHICH SHOULD
RESULT IN DRIER CONDITIONS TUESDAY AND ESPECIALLY WEDNESDAY
THROUGH THE END OF THE WORK WEEK AS AS UPPER LEVEL RIDGING BEGINS
TO TAKE OVER FROM THE WEST.

PRELIMS TO FOLLOW...13.

PREV DISCUSSION... /ISSUED 102 PM CDT FRI APR 24 2015/

AVIATION...
MORNING IFR/LOW MVFR CIGS AND PATCHY FOG HAVE BEEN SLOW TO CLEAR
OUT ACROSS LA/AR PORTIONS OF AREA. HOWEVER...CIGS HAVE LIFTED TO
VFR ACROSS NE TX...AND BECMG SKC AT KLFK. AS TEMPS WARM TO AOB 80
DEGREES...EXPLOSIVE CONVECTION MAY OCCUR. VERY STG LOW LVL
DIRECTIONAL SHEAR WILL BRING A THREAT FOR VERY LARGE HAIL AND
POSSIBLE TORNADOES ACROSS NE TX BY AROUND 24/21-22Z...WITH WARM
FRONT MOVG SLOWLY NWD ACROSS AREA. IN ADDITION...A SLOW MOVG
SQUALL LINE TO DEVELOP LATER THIS EVE...AND BRING STG STRAIGHT
LINE WINDS OVERNIGHT. WITH PASSAGE OF THIS UPPER TROUGH BRINGING
LINE OF STORMS...WINDS BECMG SW 10 TO 20 KTS...AND VFR CONDITIONS
TO RETURN TO AREA BY AROUND 25/15Z.

VII

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  89  64  89 /  60  20   0  10
MLU  70  87  66  87 /  60  30  10  10
DEQ  62  86  51  85 /  80  10   0  10
TXK  68  87  60  85 /  80  10   0  10
ELD  68  85  60  84 /  60  20   0  10
TYR  69  89  63  88 /  60  10   0  10
GGG  68  88  63  88 /  60  10   0  10
LFK  70  89  65  89 /  60  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/05
Hazardous weather outlook, Apr 24, 10:47 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 AM CDT FRI APR 24 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1047 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM INTENSITY WILL LIKELY INCREASE LATER THIS AFTERNOON
INTO THE EVENING HOURS ACROSS THE FOUR STATE REGION. UPPER LEVEL
DISTURBANCES MOVING THIS WAY FROM CENTRAL TEXAS AND A NORTHWARD
MOVING WARM FRONT FROM SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WILL
BE THE KEY INGREDIENTS FOR STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT LATER TODAY. LARGE HAIL...DAMAGING THUNDERSTORM WIND
GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE...ESPECIALLY IF
SUPERCELLS ARE ALLOWED TO FORM AND IF ANY OF THESE CAN BECOME
DISCRETE.

IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH RAINFALL AMOUNTS POSSIBLY TOTALING ONE TO
THREE INCHES ACROSS THE REGION THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS...SOME STORMS STRONG TO SEVERE...WILL
INCREASE FROM THE SOUTHWEST MONDAY AND TUESDAY...AHEAD OF A STRONG
UPPER LEVEL STORM SYSTEM THAT WILL DRIFT EAST INTO THE SOUTHERN
PLAINS...AS A COLD FRONT BACK DOORS INTO THE AREA AND BECOMES NEARLY
STATIONARY ACROSS DEEP EAST TEXAS AND PARTS OF CENTRAL AND SOUTHEAST
LOUISIANA. ONCE THIS SYSTEM MOVES EAST ALONG THE GULF COAST...RAINS
COME TO AN END...AND REMAINS DRY THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS
AFTERNOON AND OVERNIGHT.

13

In the hours before

Special weather statement, Apr 24, 4:50 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT FRI APR 24 2015

LAZ001-002-010>012-242230-
RED RIVER LA-DE SOTO LA-BOSSIER LA-BIENVILLE LA-CADDO LA-
450 PM CDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOSSIER...
SOUTHEASTERN CADDO...WEST CENTRAL BIENVILLE...NORTHWESTERN RED RIVER
AND NORTHWESTERN DE SOTO PARISHES UNTIL 530 PM CDT...

AT 449 PM CDT...A STRONG THUNDERSTORM WAS REPORTED 7 MILES SOUTH OF
STONEWALL...OR 10 MILES NORTHWEST OF MANSFIELD...MOVING NORTHEAST AT
50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STONEWALL...KEACHI...GRAND CANE...GLOSTER...REEDS STORE...MC DADE...
ROBSON...KEAT CHIE...CASPIANA...NINOCK...FRIERSON...TAYLORTOWN...
KORAN...ELM GROVE...KICKAPOO AND KINGSTON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
LOUISIANA.

LAT...LON 3202 9381 3220 9394 3247 9349 3225 9331
TIME...MOT...LOC 2149Z 236DEG 45KT 3217 9377

19
Special weather statement, Apr 24, 5:49 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
549 PM CDT FRI APR 24 2015

LAZ005-006-013-014-242315-
UNION LA-OUACHITA LA-LINCOLN LA-JACKSON LA-
549 PM CDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OUACHITA...NORTHEASTERN
JACKSON...SOUTHEASTERN LINCOLN AND SOUTHEASTERN UNION PARISHES UNTIL
615 PM CDT...

AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF RUSTON...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROE...RUSTON...CLAIBORNE...WEST MONROE...CHOUDRANT...EROS...
DOWNSVILLE...CALHOUN AND ROCKY BRANCH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
LOUISIANA.

LAT...LON 3236 9252 3253 9263 3283 9218 3258 9199
TIME...MOT...LOC 2247Z 240DEG 49KT 3250 9249

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 6:31 PM CDTSpecial Weather StatementSHVBowie, Titus44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.